Illinois, 2010

Flash Flooding and Hail in Illinois, June 13, 2010

June 13, 2010 · NWS ILX · 15 events in 7 counties and zones

A stationary frontal boundary draped across the region served as the focus for widespread thunderstorms during the afternoon and evening of June 13th. Many of the storms produced damaging wind gusts and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A stationary frontal boundary draped across the region served as the focus for widespread thunderstorms during the afternoon and evening of June 13th. Many of the storms produced damaging wind gusts and hail. In addition, torrential downpours led to flash flooding across parts of east-central and southeast Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 13, 2:01 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 13, 2:01 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT SUN JUN 13 2010

.DISCUSSION...
ISSUED 300 PM CDT SUN JUN 13 2010

SEVERE STORMS WILL BE THE MAIN ISSUE THROUGH THE EVENING.
THEN...ATTENTION TURNS TO PERIODIC STORM CHANCES ALONG A NEARLY
STATIONARY BOUNDARY ACROSS CENTRAL ILLINOIS. LOCALIZED FLOODING WILL
BE A CONCERN DUE TO THE AMOUNT OF RAIN THAT WILL FALL ON ALREADY
SATURATED GROUND.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

THE INITIAL WAVE OF STORMS HAS TEMPORARILY STABILIZED THE NORTHERN
PORTION OF OUR WATCH BOX. HOWEVER...SOME CLEARING BEHIND THAT LINE
WILL HELP DESTABILIZE THINGS AGAIN. THE SOUTHERN STORMS ARE
FEEDING OFF MORE UNSTABLE AIR ADVECTING INTO THE AREA FROM THE
SW...WITH SURFACE DEWPOINTS ALREADY IN THE MID 70S. OUR 18Z
SPECIAL SOUNDING SHOWED 2500 J/KG SFC BASED CAPE...WITH LITTLE TO
NO CONVECTIVE INHIBITION NEAR LINCOLN. SATELLITE IMAGES SHOW AN
AGITATED CU FIELD EXTENDING TO THE WEST BEHIND THE ACTIVE
CONVECTION. SPC MESO ANALYSIS GRAPHICS INDICATE A MODERATELY
UNSTABLE AIRMASS TO OUR WSW...WITH A LOW LEVEL JET NOSING INTO
WEST CENTRAL IL. THIS SHOULD BE ENOUGH FOR CONTINUED STRONG TO
SEVERE STORM DEVELOPMENT.

WILL KEEP LIKELY POPS GOING TONIGHT IN THE NW 2/3RDS OF THE
CWA...CLOSER TO THE LOCATION OF THE FRONTAL ZONE. AFTER THE EVENING
WAVE OF STORMS DISSIPATES...ANOTHER MCS IS EXPECTED TO APPROACH OUR
NW CWA TOWARD SUNRISE ON MONDAY. THE ARRIVAL OF THAT COMPLEX MAY
DELAY UNTIL AFTER SUNRISE...BUT THE POTENTIAL FOR ACCELERATED
FORWARD MOTIONS MAY HELP THE STORMS ARRIVE LATE TONIGHT.

LIKELY POPS APPEAR NECESSARY FOR MUCH OF THE DAY ON MONDAY...AS
THAT LATE NIGHT/EARLY MORNING COMPLEX MOVES ACROSS C IL. THE
AFTERNOON STORM CHANCES WILL BE ENHANCED BY THE INCREASE IN WARM
FRONTOGENESIS AS A SURFACE LOW LIFT NE ALONG THE BOUNDARY INTO
WEST CENTRAL IL BY 00Z TUES.

THAT LOW IS EXPECTED TO DISSIPATE BEFORE REACHING INDIANA...WHILE
IT LEAVES THE COLD FRONT LINGERING ACROSS OUR NW CWA. THE COLD
FRONT WILL FINALLY GET A PUSH THROUGH THE REMAINDER OF THE CWA ON
TUESDAY...WITH THE HELP OF A MUCH STRONGER 500MB WAVE THAT WILL
EJECT ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES.

THEREFORE...WE WILL KEEP HIGH CHANCE POPS GOING FOR TUESDAY...THEN
DIMINISH POPS TUESDAY NIGHT WITH THE DEPARTURE OF THE FRONT.

LONG TERM...WEDNESDAY THROUGH SUNDAY.

BRIEFLY COOLER AIR WILL HELP KEEP WEDNESDAY MORE PLEASANT...BUT
WARM AIR WILL RETURN TO THE AREA BY THURSDAY. THAT MORE STABLE AIR
SHOULD PROVIDE A BREAK IN THE STORM ACTIVITY FOR WEDNESDAY AND
THURSDAY AS OUR UPPER FLOW PATTERN SHIFTS FROM SOUTHWESTERLY TO
WESTERLY.

THE NEXT COLD FRONT IS EXPECTED TO ARRIVE ON FRIDAY...AS AN LONG
WAVE H5 TROUGH LIFTS FROM THE PLAINS INTO CENTRAL CANADA. THE MOST
ACTIVE PORTION OF THE FRONT IS EXPECTED TO BE TO OUR NW...BUT SOME
STORMS SHOULD DEVELOP ALONG THE FRONT IN OUR AREA.

WARM AIR WILL REMAIN IN PLACE THROUGH THE WEEKEND HOWEVER...AS THE
COLD AIR BEHIND THE FRONT JUST BRUSHES OUR NW AREA. WILL KEEP
SATURDAY AND SUNDAY DRY FOR NOW.

SHIMON
&&

.AVIATION...
ISSUED 1255 PM CDT SUN JUN 13 2010

IFR TO MVFR VISIBILITIES AND CEILINGS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER CENTRAL IL AND
AGAIN LATER TONIGHT AND MONDAY MORNING. HAVE WSW WIND GUSTS OF 35
TO 40 KTS AT PIA NEXT HOUR AND POTENTIALLY STRONGER WINDS AND THEN
INTO BMI IN ANOTHER HOUR OR TWO. THIS LINE OF CONVECTION WITH
GUSTY WINDS AND VERY HEAVY RAINS AND FREQUENT LIGHTNING COULD
DEVELOP SOUTHWARD TOWARD I-72 FROM SPI EAST TO CMI. ALSO SCATTERED
THUNDERSTORMS TO DEVELOP IN INCREASINGLY UNSTABLE AIR MASS OVER
CENTRAL IL DURING THIS AFTERNOON. MCS DEVELOPING OVER THE CENTRAL
PLAINS TONIGHT WILL MOVE INTO CENTRAL IL MON MORNING AS A FRONTAL
BOUNDARY IN NORTHERN IL SAGES SLOWLY SOUTHWARD INTO CENTRAL IL.
THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATER
TONIGHT INTO MON WITH IFR TO MVFR CEILINGS AND VISIBILITIES AGAIN.
SW WINDS GENERALLY LESS THAN 10 KTS EXPECT GUSTY NEAR
THUNDERSTORMS.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 13, 10:07 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT SUN JUN 13 2010

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1107 AM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
EARLY EVENING ACROSS CENTRAL ILLINOIS. ADDITIONAL SEVERE WEATHER
WILL BE POSSIBLE AGAIN IN THE OVERNIGHT HOURS EARLY MONDAY
MORNING. AN OUTFLOW BOUNDARY FROM PREVIOUS STORMS LOCATED OVER
EXTREME SOUTHERN ILLINOIS WILL MOVE NORTHEAST AS A WARM FRONT THIS
AFTERNOON. MEANWHILE...A DISTURBANCE OVER THE CENTRAL PLAINS THIS
MORNING WILL MOVE EAST ACROSS NORTHERN MISSOURI TOWARD WESTERN
ILLINOIS. THUNDERSTORMS ARE EXPECTED TO INCREASE OVER CENTRAL
ILLINOIS WITH THE APPROACH OF BOTH FEATURES DURING MIDDAY AND
CONTINUE INTO MID EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AS WELL AS LOCALLY
TORRENTIAL RAINFALL. IN ADDITION...VERY FREQUENT DANGEROUS
LIGHTNING AND HAIL MAY ALSO OCCUR. THIS BATCH OF STORMS IS
EXPECTED TO WEAKEN AND MOVE EAST OF THE AREA AROUND SUNSET.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE LIKELY AGAIN OVER
SOUTHERN IOWA AND NORTHERN MISSOURI TONIGHT...AND THIS ACTIVITY
WILL MOVE EAST INTO CENTRAL ILLINOIS AFTER MIDNIGHT. ONCE
AGAIN... DAMAGING WINDS AND VERY HEAVY RAIN WILL BE THE PRIMARY
THREATS.

THE POTENTIAL FOR FLASH FLOODING WILL EXIST OVER CENTRAL ILLINOIS
THIS AFTERNOON AND TONIGHT. THE LOCATIONS OF THE HIGHEST THREAT WILL
DEPEND ON HOW THE THUNDERSTORMS INITIALLY EVOLVE TO OUR WEST...AND
THEIR IMPACT ON THE WARM FRONT THAT WILL BE IN THE AREA. SOME
UNCERTAINTY EXISTS WITH THESE DETAILS THIS FAR IN ADVANCE. KEEP
ABREAST OF THE LATEST FORECASTS AS THE SITUATION UNFOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WARM FRONT OVER ILLINOIS LATER TODAY AND TONIGHT WILL TURN
NEARLY STATIONARY OVER THE AREA...WITH SEVERAL CLUSTERS OF
THUNDERSTORMS EXPECTED FROM MONDAY THROUGH TUESDAY. AS WILL BE THE
CASE TODAY...A RISK OF WIND DAMAGE AND VERY HEAVY RAINFALL WILL
EXIST WITH THESE STORMS. MULTIPLE PERIODS OF HEAVY RAIN WILL LIKELY
CAUSE RISES ON MANY RIVERS AND STREAMS...AS WELL AS FLOODING OVER
OTHER LOW AREAS AWAY FROM RIVERS. STAY INFORMED OF LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KH

In the hours before

Special weather statement, Jun 13, 11:42 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT SUN JUN 13 2010

ILZ028>031-037-131845-
MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1242 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR MARSHALL...NORTHERN TAZEWELL...
PEORIA...STARK AND WOODFORD COUNTIES UNTIL 145 PM CDT...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KEWANEE TO
PRINCEVILLE TO HANNA CITY...MOVING EAST AT 30 MPH.

WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...
  DUNLAP...
  BELLEVUE...
  BARTONVILLE...
  WEST PEORIA...
  PEORIA...

OTHER LOCATIONS AFFECTED INCLUDE...KICKAPOO...DUNCAN...SMITHVILLE...
MONICA...NORWOOD AND PEORIA INTERNATIONAL AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8963 4116 8933 4111 8933 4110 8905
      4093 8905 4093 8901 4064 8905 4063 8985
      4085 8999 4115 8997 4116 8988 4124 8987
      4124 8965
TIME...MOT...LOC 1743Z 265DEG 26KT 4123 8986 4095 8975
          4066 8974

HUETTL
Special weather statement, Jun 13, 12:19 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
119 PM CDT SUN JUN 13 2010

ILZ027>031-036>038-040>044-047>054-061-132030-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SHELBYVILLE
119 PM CDT SUN JUN 13 2010

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM CDT.

A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FROM HENRY TO
JUST EAST OF PEORIA TO JUST WEST OF LINCOLN WILL MOVE EAST AT 30
MPH ACROSS MARSHALL...WOODFORD...TAZEWELL...LOGAN AND INTO MCLEAN
COUNTIES THROUGH 230 PM. THIS LINE OF STORMS WILL PRODUCE WIND
GUSTS IN EXCESS OF 45 MPH...VERY HEAVY RAINS UP TO 1 INCH IN LESS
THAN A HALF HOUR...FREQUENT LIGHTNING AND POSSIBLE HAIL. ANOTHER
STRONG TO SEVERE THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH INTO
SCHUYLER...CASS...AND NORTHWEST PARTS OF SCOTT AND MORGAN COUNTIES
BETWEEN 2 AND 3 PM.

KH
Special weather statement, Jun 13, 1:00 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT SUN JUN 13 2010

ILZ031-038-042>044-131945-
DE WITT-LOGAN-MCLEAN-PIATT-WOODFORD-
200 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR MCLEAN...NORTHEASTERN LOGAN...
NORTHEASTERN PIATT...NORTHERN DE WITT AND SOUTHEASTERN WOODFORD
COUNTIES UNTIL 245 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EL PASO TO
WAYNESVILLE TO ATLANTA...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  WAYNESVILLE...
  NORMAL...
  HUDSON...
  HEYWORTH...
  GRIDLEY...
  BLOOMINGTON...

OTHER LOCATIONS AFFECTED INCLUDE...EVERGREEN LAKE...KAPPA...
SHIRLEY...LAKE BLOOMINGTON...BLOOMINGTON AIRPORT AND HOLDER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4075 8858 4067 8858 4065 8857 4062 8857
      4062 8847 4019 8847 4019 8924 4076 8920
TIME...MOT...LOC 1900Z 258DEG 29KT 4076 8900 4028 8908
          4025 8916

GEELHART
Special weather statement, Jun 13, 1:30 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SUN JUN 13 2010

ILZ047-048-050-051-132015-
CASS-MENARD-MORGAN-SANGAMON-
230 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS...NORTHEASTERN
MORGAN...SOUTHERN MENARD AND WESTERN SANGAMON COUNTIES UNTIL 315 PM
CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLERVILLE TO 5
MILES SOUTHWEST OF LITERBERRY...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN AND SANGAMON COUNTIES...INCLUDING
THE CITIES OF CHANDLERVILLE...VIRGINIA...LITERBERRY...ASHLAND...
TALLULA...PETERSBURG AND PLEASANT PLAINS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4006 8969 3976 8985 3977 9035 4005 9021
TIME...MOT...LOC 1930Z 263DEG 28KT 4004 9011 3982 9024

GEELHART
Special weather statement, Jun 13, 2:08 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT SUN JUN 13 2010

ILZ048-050-051-132100-
MENARD-MORGAN-SANGAMON-
308 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN MORGAN...SANGAMON AND
SOUTHERN MENARD COUNTIES UNTIL 400 PM CDT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATHENS TO
FRANKLIN...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
INTENSE CLOUD TO GROUND LIGHTNING IS ALSO LIKELY.

PEOPLE IN MENARD...MORGAN AND SANGAMON COUNTIES...INCLUDING THE
CITIES OF ATHENS...ALEXANDER...FRANKLIN...NEW BERLIN...WAVERLY...
SHERMAN...LOAMI...SPRINGFIELD...RIVERTON AND CHATHAM...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3998 8971 3988 8923 3958 8972 3957 9024
      3966 9023
TIME...MOT...LOC 2008Z 268DEG 18KT 3998 8963 3961 9009

GEELHART
Local storm report, Jun 13, 2:25 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       BOODY                   39.77N 89.06W
06/13/2010  M1.20 INCH       MACON              IL   TRAINED SPOTTER

            RAINFALL IN 30 MINUTES

&&

DPK

The radar

The Lincoln radar (KILX), 94 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

7 hail, 5 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Champaign

When
June 13, 3:05 PM CST to 3:06 PM CST
Where
Champaign County, Tolono
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.980, -88.250

Road signs were blown down at the corner of 1200E and 700N near Tolono.

Thunderstorm Wind, Champaign

When
June 13, 3:10 PM CST to 3:11 PM CST
Where
Champaign County, Ogden
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
COOP Observer
Coordinates
40.120, -87.950

Several two-inch diameter tree limbs were blown down.

Thunderstorm Wind, Christian

When
June 13, 3:10 PM CST to 3:11 PM CST
Where
Christian County, Kincaid
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
39.580, -89.420

Numerous trees and power lines were blown down.

Hail, Christian

When
June 13, 3:16 PM CST to 3:17 PM CST
Where
Christian County, Kincaid
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.580, -89.420

Lightning, Macon

When
June 13, 3:16 PM CST
Where
Macon County, 1.33 mi SW of Bearsdale
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.868, -89.040

Lightning struck an oil tank, blew the lid off of the tank and ignited a fire. There were no injuries reported.

Hail, Vermilion

When
June 13, 3:20 PM CST to 3:21 PM CST
Where
Vermilion County, 4.66 mi NNW of Allerton
Measured
1 in hail
Reported by
Public
Coordinates
39.980, -87.890

Hail, Christian

When
June 13, 3:39 PM CST to 3:40 PM CST
Where
Christian County, Taylorville
Measured
1 in hail
Reported by
COOP Observer
Coordinates
39.550, -89.300

Hail, Coles

When
June 13, 4:23 PM CST to 4:24 PM CST
Where
Coles County, 1.27 mi WNW of Lerna
Measured
0.75 in hail
Reported by
Public
Coordinates
39.430, -88.300

Thunderstorm Wind, Christian

When
June 13, 4:44 PM CST to 4:45 PM CST
Where
Christian County, Kincaid
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.580, -89.420

Two trees were blown down in Kincaid.

Flash Flood, Edgar

When
June 13, 4:45 PM CST to 10:00 PM CST
Where
Edgar County, 0.88 mi SSW of Brocton to 5.48 mi W of Kansas
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.708, -87.936

Nearly 2.00 of rain in one hour produced flash flooding in parts of east central Edgar County from the late afternoon into early evening. Numerous streets were impassable in the city of Paris, as were rural roads west of the city.

Hail, Christian

When
June 13, 5:29 PM CST to 5:30 PM CST
Where
Christian County, Pana
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.380, -89.080

Hail, Effingham

When
June 13, 6:30 PM CST to 6:31 PM CST
Where
Effingham County, 2.5 mi N of Funkhouser
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.136, -88.628

Hail, Effingham

When
June 13, 6:30 PM CST to 6:31 PM CST
Where
Effingham County, Effingham
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
39.120, -88.530

Thunderstorm Wind, Effingham

When
June 13, 6:45 PM CST to 6:46 PM CST
Where
Effingham County, Dieterich
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.070, -88.370

A large portion of a tree was blown down in Dieterich.

Flash Flood, Effingham

When
June 13, 7:00 PM CST to 10:00 PM CST
Where
Effingham County, 1.6 mi WNW of Shumway to 1.93 mi NW of Funkhouser
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.187, -88.678

Nearly 2.50 of rain was measured in one hour two miles west of Effingham. Numerous roads were impassable in the city of Effingham and in rural areas to the west of the city. Several roads in the vicinity of Lake Sara were closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237522, 237523, 237525, 237512, 244793, 237513, 237514, 237515, 237524, 246407, 237516, 237517, 237518, 237526, 246413.